Alert archive / Colorado / Special Weather Statements in 2021

Special Weather Statement, NWS Pueblo, CO

June 4, 2021Alamosa County, Colorado

NWS Pueblo, CO issued this special weather statement at Jun 4, 2021, 7:29 PM MDT for Alamosa County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2021, 7:29 PM MDT (01:29 UTC)
Expired
Jun 4, 2021, 8:00 PM MDT
In force
31 min
Issued by
NWS Pueblo, CO

County Alamosa County, CO

The radar

The Pueblo radar (KPUX), 175 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 1.5 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2021-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2021-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
418 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
3790 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

461 
WWUS85 KPUB 050129
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
729 PM MDT Fri Jun 4 2021
 
COZ070-050200-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft CO-
729 PM MDT Fri Jun 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALAMOSA COUNTY UNTIL
800 PM MDT...

At 728 PM MDT, Doppler radar was tracking a strong thunderstorm over
Mosca, or 13 miles north of Alamosa, moving south at 15 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Mosca.

LAT...LON 3774 10599 3774 10580 3753 10569 3753 10603
TIME...MOT...LOC 0128Z 001DEG 15KT 3767 10589 

$$

KTS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 4, 3:41 PM MDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jun 4, 3:41 PM MDT, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
341 PM MDT Fri Jun 4 2021

.SHORT TERM...(This evening through Saturday)
Issued at 341 PM MDT Fri Jun 4 2021

Currently...

Nearly clear skies were noted over the region at 2 pm this
afternoon. One or two showers were noted over the far southern
Sangres and along the CONTDVD. It was warm across the region with
temps in the lower 80s across nearly all of the plains with temps
around 70F in the larger valleys.

Rest of Today into this Evening...

A few isolated showers and storms will affect mainly the CONTDVD
region and southern Sangres with the activity moving in a general
south to southwest direction. Some of this activity may producing
locally gusty winds in the San Luis Valley. Otherwise, nearly the
remainder of the entire area will be dry.

Tonight...

Clear skies with min temps in the 55-60F range.

Tomorrow...

I anticipate an uptick in activity as moisture as a bit more lower
level moisture will make into the higher terrain and scattered
showers and thunderstorms will be possible over this region. Cant
rule out a shower or two affecting areas just east of the mtns late
in the period. Overall best activity will be over the San Juans and
the Fremont counties.

It will be about 3 to 5 degrees warmer tomorrow than today across
the region, with the larger increases occurring across the plains.
Breeziest winds will occur over the far eastern plains,
especially eastern Baca county. \/Hodanish

.LONG TERM...(Saturday night through Friday)
Issued at 341 PM MDT Fri Jun 4 2021

Saturday night-Sunday night...Weak west to northwest flow aloft continues
to be progged across the region through the weekend, as upper level
ridging is flattened across the Rockies by passing energy across the
Northern Tier of States. Latest models also indicate an increase in
available moisture with embedded moisture across the Desert SW this
afternoon (pwats running around 120 percent of normal) moves across
the Rockies through the day Sunday. With that said, should see a
better coverage of afternoon and evening showers and thunderstorms
over and near the higher terrain on Sunday, with the westerly flow
also helping to push storms off of the higher terrain and across the
eastern plains through the late afternoon and evening hours. With
weak flow aloft, severe storm potential looks to be very limited,
though can't rule out a stronger storm or two, along with the
potential for localized flash flooding on area burn scars. With the
expected increase in clouds and convection, temperatures on Sunday
to be a tad cooler than Saturday, though still expected to be at to
slightly above seasonal levels, in the 80s to mid 90s across the
lower elevations, and mainly in the 60s and 70s across the higher
terrain.

Monday-Wednesday...Increasing southwest flow aloft is expected across
the region into early next week, as a broad upper trough looks to
dig across the West Coast and into the Great Basin. This will lead
to a slow drying out the atmosphere across the western half of the
region, along with developing lee troughing and the potential for
stronger storms along a developing dryline across the far southeast
plains. At any rate, should continue to see isolated to scattered
showers and storms across the area Monday afternoon and evening,
with the best coverage over the higher terrain. More isolated,
higher based afternoon convection remains expected over the higher
terrain Tuesday and Wednesday, with the potential for a stronger
storm across the far eastern plains, if cap can be broken in the
late afternoon. Temperatures through the middle of next week look to
remain at and above seasonal levels.

Thursday-Friday...Models indicate the aforementioned upper trough
digging across the Great Basin to lift out across the Northern
Rockies through the timeframe, with the ECMWF now the faster and
less amplified solution, moving the system across the region through
the day on Thursday, as opposed to the GFS, which is slower and
deeper with the system. With said differences in models, stayed with
blended model solution, which keeps the area warm and dry on
Thursday, with increasing pops and cooler temperatures for Friday.
Time will tell.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 341 PM MDT Fri Jun 4 2021

VFR conditions are anticipated during the next 24 hours at all 3 taf
sites, KPUB, KALS and KCOS. I cant rule out a later afternoon -tsra
affecting KCOS and KALS, but probs too low to mention in TAF
product.

Winds will be light and diurnal. The only exception will be over
KALS where breezy easterly winds will be possible late this
afternoon and early evening.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HODANISH
LONG TERM...MW
AVIATION...HODANISH
Hazardous weather outlook, Jun 4, 11:27 AM MDT, 8 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1127 AM MDT Fri Jun 4 2021

COZ058>089-093>099-051730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1127 AM MDT Fri Jun 4 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered showers and thunderstorms will be possible
over the eastern San Juans and southern Sangre de Cristo Mountains
this afternoon and evening, with the main concerns being cloud to
ground lightning, small hail, and wind gusts up to 45 mph.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

For Saturday through Monday, thunderstorms are possible mainly
over and near the mountains.  The main threats from these storms
will be lightning and wind gusts up to 45 mph. A few of the
storms may have locally heavy downpours which could cause flash
flooding if the storms are over burn scars.

The atmosphere becomes drier for Tuesday through Thursday with
isolated storms over and near the mountains. The main threats from
these storms will be lightning and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

Hodanish

In the hours before

Special weather statement, Jun 4, 6:52 PM MDT, 37 minutes before
Special Weather Statement
National Weather Service Pueblo CO
652 PM MDT Fri Jun 4 2021

COZ069-070-050130-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
652 PM MDT Fri Jun 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALAMOSA...
NORTHEASTERN RIO GRANDE AND SOUTH CENTRAL SAGUACHE COUNTIES UNTIL 730
PM MDT...

At 652 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hooper, or 23 miles north of Alamosa, moving southwest at 10 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Center, Hooper and Mosca.

LAT...LON 3788 10593 3783 10580 3763 10584 3774 10614
TIME...MOT...LOC 0052Z 027DEG 8KT 3781 10592

KTS
Special weather statement, Jun 4, 7:29 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
729 PM MDT Fri Jun 4 2021

COZ070-050200-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft CO-
729 PM MDT Fri Jun 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALAMOSA COUNTY UNTIL
800 PM MDT...

At 728 PM MDT, Doppler radar was tracking a strong thunderstorm over
Mosca, or 13 miles north of Alamosa, moving south at 15 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Mosca.

LAT...LON 3774 10599 3774 10580 3753 10569 3753 10603
TIME...MOT...LOC 0128Z 001DEG 15KT 3767 10589

KTS

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:14 PM MDTSevere Thunderstorm WarningPUBSaguache31 min
Jun 4, 6:52 PM MDTSpecial Weather StatementPUBAlamosa38 min
Jun 4, 7:30 PM MDTSevere Thunderstorm WarningPUBAlamosa30 min
Jun 4, 7:42 PM MDTSpecial Weather StatementPUBChaffee33 min
Jun 4, 8:00 PM MDTSpecial Weather StatementPUBAlamosa30 min
Jun 4, 8:13 PM MDTSpecial Weather StatementPUBChaffee32 min
Jun 4, 9:20 PM MDTSpecial Weather StatementPUBConejos25 min
Jun 5, 1:05 PM MDTFlash Flood Warning Considerable damage threatPUBCostilla, Huerfano115 min
Jun 5, 2:44 PM MDTSpecial Weather StatementPUBAlamosa46 min
Jun 5, 4:18 PM MDTSpecial Weather StatementPUBTeller27 min
Jun 5, 4:20 PM MDTSpecial Weather StatementPUBConejos25 min
Jun 5, 4:27 PM MDTSpecial Weather StatementPUBGunnison18 min
Jun 5, 4:42 PM MDTSpecial Weather StatementPUBConejos18 min
Jun 5, 4:48 PM MDTSpecial Weather StatementPUBTeller27 min
Jun 5, 5:14 PM MDTSpecial Weather StatementPUBFremont31 min
Jun 5, 5:36 PM MDTSpecial Weather StatementPUBTeller9 min
Jun 5, 5:45 PM MDTSpecial Weather StatementPUBTeller30 min

Nearby

Special Weather Statements in Colorado, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.